Alert archive / North Carolina / Flash Flood Warnings in 2005
Flash Flood Warning 16, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jul 22, 2005, 9:33 PM EDT for Wayne County, North Carolina. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2005, 9:33 PM EDT (01:33 UTC)
- Expired
- Jul 22, 2005, 11:00 PM EDT
- In force
- 87 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
County Wayne County, NC
The radar
The Raleigh/Durham radar (KRAX), 61 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 1.6 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2220 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS52 KRAH 230134 FFWRAH NCC191-230300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RALEIGH NC 933 PM EDT FRI JUL 22 2005 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * FLASH FLOOD WARNING FOR... WAYNE COUNTY IN CENTRAL NORTH CAROLINA * UNTIL 1100 PM EDT * AT 931 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN OVER SOUTHERN WAYNE COUNTY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BROGDEN... CLIFFS OF THE NEUSE STATE PARK...GOLDSBORO...MAR-MAC...ROSEWOOD... WALNUT CREEK AND WAYNESBORO STATE PARK. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER IS USUALLY DEEPER THAN IT APPEARS. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. DONT DROWN...TURN AROUND. LAT...LON 3539 7785 3521 7785 3523 7818 3539 7810 $$ DGS
1 follow-up statement
000 WGUS72 KRAH 230202 FFSRAH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 959 PM EDT FRI JUL 22 2005 NCC191-230300- WAYNE NC- 959 PM EDT FRI JUL 22 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 1100 PM EDT FOR SOUTHERN WAYNE COUNTY... LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOUTH GOLDSBORO...MAR-MAC...WALNUT CREEK AND WAYNESBORO STATE PARK. RADAR INDICATES THAT TWO TO THREE INCHES OF RAIN HAS FALLEN FROM BROGDEN TO THE EAST OF GOLDSBORO. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THIS AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3539 7785 3521 7785 3523 7818 3539 7810 $$ DGS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 9:28 PM EDT, 5 minutes earlier.
Area forecast discussion, Jul 22, 9:28 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 928 PM EDT FRI JUL 22 2005 .SHORT TERM (REST OF TONIGHT)... ALL EFFORTS HAVE BEEN WITH CURRENT SEVERE WEATHER POTENTIAL AND AVIATION FORECASTS. THUS NO REAL ATTEMPT AT MODEL ANALYSIS HAS BEEN MADE. WILL ISSUE A LATE EVENING UPDATE AFTER THE WEAK FRONT HAS CLEARED THE MAJORITY OF THE AREA. && .PREVIOUS DISCUSSION... (ISSUED 200 PM EDT FRI JUL 22 2005) ..SOME RELIEF IN THE HOT HUMID CONDITIONS EXPECTED THIS WEEKEND BEFORE INTENSE HEAT AND HUMIDITY RETURN MONDAY... SYNOPSIS... STRONG H5 RIDGING CENTERED OVER THE ROCKIES AND IN THE WESTERN ATLANTIC AT 12Z/22... WITH WEAK H5 TROUGH OVER THE APPALACHIANS. A WEAK COLD FRONT OVER THE OHIO VALLEY IS EXPECTED TO JUMP INTO THE APPALACHIAN LEE TROUGH LATE THIS AFTERNOON AND TONIGHT... AND MOVE EAST TO THE COAST SATURDAY PM. SHORT TERM (THIS EVENING-TONIGHT)... A LOW PRESSURE TROUGH...OR WEAK COLD FRONT...ASSOCIATED WITH AN UPPER LEVEL SHORT WAVE WILL DRIFT EAST ACROSS CENTRAL NORTH CAROLINA OVERNIGHT. MOISTURE CONVERGENCE WITH AND JUST AHEAD OF THE TROUGH AND DESTABILIZATION WITH THE SHORT WAVE ALOFT SHOULD ENHANCE PRECIPITATION COVERAGE FROM SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE EARLY PART OF THE NIGHT. ISOLATED STORMS MAY LINGER TO THE SOUTH AND EASTERN EDGES OF THE CWA OVERNIGHT...BUT DRIER AIR WITH A LIGHT NORTHERLY SURFACE FLOW SHOULD ALLOW CONDITIONS TO STABILIZE AND CLEAR OVER THE NORTHWEST HALF. MIN TEMPERATURES OF NEAR 70 NW TO NEAR 75 SOUTHEAST ARE EXPECTED. -RFG LONG TERM (SATURDAY THROUGH FRIDAY)... SATURDAY INTO SUNDAY... A BRIEF PERIOD OF RELIEF IS EXPECTED OVER CENTRAL NC SATURDAY AFTERNOON THROUGH SUNDAY. THE WEAKNESS IN THE H5 RIDGE OVER THE APPALACHIANS EARLY FRIDAY WILL SHIFT EAST TO THE COAST SATURDAY. A SURFACE TROUGH TO PUSH SE FROM THE PIEDMONT INTO THE SE COASTAL PLAIN DURING SATURDAY AFTERNOON... THEN TO THE COAST SATURDAY NIGHT. WINDS WILL BECOME NORTHERLY BEHIND THE TROUGH... AND THERE IS EXPECTED TO BE FAIRLY SIGNIFICANT DRYING FROM THE MID LEVELS THROUGH THE BOUNDARY LAYER SATURDAY. MOST NOTABLY ON SATURDAY AFTERNOON... THE SURFACE DEW POINTS ARE EXPECTED TO FALL INTO THE MID TO UPPER 60S OVER THE PIEDMONT... TO AROUND 70 OVER THE COASTAL PLAIN. DRIER AIR AND NEARLY FULL SUN SATURDAY WILL ALLOW TEMPS TO BE JUST ABOUT AS WARM SATURDAY AS THEY ARE TODAY. HIGHS ARE FORECAST BETWEEN 91 AND 96 (ONLY EXPECTED TO BE A DEGREE OR TWO COOLER THAN TODAY). MOST SIGNIFICANTLY... THE HEAT INDICES WILL BE LOWER DUE TO THE DRIER BOUNDARY LAYER... MOSTLY IN THE 90S INSTEAD OF THE 100 TO 107 EXPERIENCED IN THE LAST SEVERAL DAYS. THE SURFACE TEMPERATURES POSSIBLY WILL COOL 3-5 DEGREES SUNDAY AS THE SURFACE WINDS BECOME LIGHT EASTERLY AND THE LOW LEVEL THICKNESSES REDUCE A FEW METERS. THE CONSECUTIVE DAYS OF 90 DEGREE HEAT MAY END AT GSO BUT SHOULD BE MAINTAINED AT RDU AND FAY. THE GFS MOS APPEARS TOO COOL ESPECIALLY AT RDU ON SUNDAY. LOWS SATURDAY NIGHT MAY DIP INTO THE UPPER 60S W-N PIEDMONT. FOR MONDAY INTO TUESDAY... THE H5 RIDGE IS FORECAST TO BUILD FROM THE PLAINS AND MID MISSISSIPPI VALLEY EASTWARD INTO THE SOUTHEASTERN STATES. THIS WILL ALLOW THE VERY HOT TEMPERATURES TO RETURN TO CENTRAL NC MONDAY AND TUESDAY. STATISTICAL GUIDANCE AND LOW LEVEL THICKNESSES INDICATE MID TO UPPER 90S FOR HIGHS IN ALL AREAS. READINGS OF 100 WILL BE POSSIBLE IN THE NORMALLY HOTTER SANDHILLS AND AT THE HOTTEST URBAN CENTERS. RDU... WHICH HAS BEEN AVERAGING 2-3 DEGREES WARMER THAN LOCAL COOPERATIVE REPORTS SINCE JUNE... MAY ALSO REACH 100. ISOLATED PM THUNDERSTORMS WILL BE POSSIBLE ESPECIALLY ON TUE AS THE PIEDMONT TROUGH BECOMES ESTABLISHED AGAIN. FOR WEDNESDAY INTO LATE WEEK... MODEL CONSENSUS WOULD INDICATE A PATTERN CHANGE FOR THE EASTERN STATES WITH A POTENTIAL H5 TROUGH DEVELOPING FROM THE GREAT LAKES INTO THE TENNESSEE VALLEY. CENTRAL NC WOULD BENEFIT FROM SUCH A PATTERN CHANGE AS FALLING HEIGHTS MEAN A REDUCTION IN HEAT. IF THE BASE OF THE TROUGH DEVELOPS TO OUR WEST... THIS WOULD ALLOWING AMPLE MOISTURE TO RETURN THROUGHOUT THE ATMOSPHERE BRINGING ENHANCED RAIN CHANCES. FOR NOW... WILL FORECAST A GRADUAL INCREASE IN CLOUDS AND THE CHANCE OF THUNDERSTORMS... AND A REDUCTION IN AFTERNOON TEMPS (BACK TO NEAR CLIMATOLOGY). AVIATION... SCT TO BKN LAYERS NEAR 4 AND 10 THSD FEET ARE EXPECTED WITH SCATTERED SHOWERS AND TSTMS ACROSS THE REGION THROUGH 04Z TONIGHT. VSBY LOWERING TO LESS THAN 3 MI IN LOCALLY HEAVY SHOWERS. ISOLATED SHOWERS AND TSTMS WILL LINGER TO THE SOUTH AND EAST...OTHERWISE SKIES SHOULD CLEAR BEFORE DAYBREAK. AREAS OF FOG WILL BRIEFLY LIMIT VSBY TO AOB 3 MI INVOF RWI AND FAY AROUND DAYBREAK. -RFG && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...
Hazardous weather outlook, Jul 22, 5:21 AM EDT, 16 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 521 AM EDT FRI JUL 22 2005 NCZ021>023-038-039-073-074-083-084-230930- FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY- ANSON-RICHMOND- 521 AM EDT FRI JUL 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT HOT TEMPERATURES AND HIGH HUMIDITIES AGAIN TODAY PRODUCE HEAT INDEX VALUES OF 100 TO 105 THIS AFTERNOON. ADDITIONALLY...SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO TONIGHT. SOME STORMS COULD APPROACH SEVERE AND PRODUCE LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER SPOTTERS SHOULD MONITOR THE LATEST WEATHER INFORMATION. NCZ007>011-024>028-040>043-075>078-085-086-088-089-230930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH- EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE- SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 521 AM EDT FRI JUL 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT THIS AFTERNOON FOR THE EASTERN PIEDMONT...SANDHILLS AND COASTAL PLAIN WHICH INCLUDES THE TRIANGLE AREA...FAYETTEVILLE...SANFORD...LAURINGBURG...GOLDSBORO...ROCKY MOUNT AND SURROUNDING AREAS. HEAT INDEX VALUES FROM 105 TO NEAR 110 DEGREES CAN BE EXPECTED THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO TONIGHT. A FEW STORMS COULD APPROACH SEVERE AND PRODUCE LOCALLY HEAVY RAINFALL LATE THIS AFTERNOON INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION IS NOT ANTICIPATED THIS TODAY OR TONIGHT. HOWEVER SPOTTERS SHOULD MONITOR THE LATEST WEATHER INFORMATION. RA
In the hours before
Special weather statement, Jul 22, 6:42 PM EDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 642 PM EDT FRI JUL 22 2005 NCZ075-222345- MOORE- 642 PM EDT FRI JUL 22 2005 ...A STRONG THUNDERSTORM WILL MOVE ACROSS SOUTHERN MOORE COUNTY THROUGH 800 PM EDT... AT 642 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTHERN PINES. THIS STORM WAS STATIONARY. SOME LOCATIONS AFFECTED INCLUDE PINEHURST...SOUTHERN PINES...FOXFIRE...PINEBLUFF...AND ABERDEEN. GUSTY WINDS 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS THUNDERSTORM. THESE GUSTY WINDS COULD RESULT IN A FEW DOWNED TREES. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. MINOR FLOODING OF LOW LYING AREAS...CREEKS...STEAMS AND SOME ROADS CAN BE EXPECTED. THIS THUNDERSTORM IS PRODUCING AN EXCESSIVE AMOUNT OF DEADLY LIGHTNING. SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. DO NOT USE THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF YOU CANNOT SEEK SHELTER INDOORS AUTOMOBILES CAN PROVIDE ADEQUATE SHELTER. DGS
Special weather statement, Jul 22, 6:42 PM EDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE RALEIGH NC 642 PM EDT FRI JUL 22 2005 NCZ075-222345- MOORE- 642 PM EDT FRI JUL 22 2005 ...A STRONG THUNDERSTORM WILL MOVE ACROSS SOUTHERN MOORE COUNTY THROUGH 800 PM EDT... AT 642 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTHERN PINES. THIS STORM WAS STATIONARY. SOME LOCATIONS AFFECTED INCLUDE PINEHURST...SOUTHERN PINES...FOXFIRE...PINEBLUFF...AND ABERDEEN. GUSTY WINDS TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS THUNDERSTORM. THESE GUSTY WINDS COULD RESULT IN A FEW DOWNED TREES. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING TWO INCHES DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. MINOR FLOODING OF LOW LYING AREAS...CREEKS...STEAMS AND SOME ROADS CAN BE EXPECTED. THIS THUNDERSTORM IS PRODUCING AN EXCESSIVE AMOUNT OF DEADLY LIGHTNING. SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. DO NOT USE THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF YOU CANNOT SEEK SHELTER INDOORS AUTOMOBILES CAN PROVIDE ADEQUATE SHELTER. DGS
Special weather statement, Jul 22, 7:57 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 757 PM EDT FRI JUL 22 2005 NCZ084-230100- RICHMOND- 757 PM EDT FRI JUL 22 2005 ...STRONG THUNDERSTORMS WILL MOVE ACROSS RICHMOND COUNTY THROUGH 900 PM EDT... AT 757 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER CORDOVA...OR ABOUT OVER ROCKINGHAM...MOVING EAST AT 10 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...ROCKINGHAM...EAST ROCKINGHAM...HAMLET...DOBBINS HEIGHTS...MASTON. GUSTY WINDS TO 40 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE THUNDERSTORMS. THESE GUSTY WINDS COULD RESULT IN A FEW DOWNED TREES. THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF DEADLY LIGHTNING. SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. DO NOT USE THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF YOU CANNOT SEEK SHELTER INDOORS AUTOMOBILES CAN PROVIDE ADEQUATE SHELTER. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING TWO INCHES DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. MINOR FLOODING OF LOW LYING AREAS... CREEKS...STEAMS AND SOME ROADS CAN BE EXPECTED. DGS
Special weather statement, Jul 22, 8:02 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 802 PM EDT FRI JUL 22 2005 NCZ009-010-026-230100- FRANKLIN-VANCE-WARREN- 802 PM EDT FRI JUL 22 2005 ...STRONG THUNDERSTORMS WILL MOVE ACROSS WARREN...VANCE AND FRANKLIN COUNTIES THROUGH 900 PM EDT... AT 802 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER GILLBURG...OR ABOUT 5 MILES SOUTHEAST OF HENDERSON...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...KEARNEY... INGLESIDE...GUPTON...LOUISBURG...JUSTICE. GUSTY WINDS OF 40 TO 50 MPH AND VERY HEAVY RAIN CAN BE EXPECTED WITH THESE STORMS. SOME DOWN TREES AND POWER LINES ARE POSSIBLE. LIGHT OBJECTS SUCH AS TRASH CANS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF DEADLY LIGHTNING. SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. DO NOT USE THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF YOU CANNOT SEEK SHELTER INDOORS AUTOMOBILES CAN PROVIDE ADEQUATE SHELTER. DGS
Special weather statement, Jul 22, 8:04 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 804 PM EDT FRI JUL 22 2005 NCZ078-230100- WAYNE- 804 PM EDT FRI JUL 22 2005 ...STRONG THUNDERSTORMS WILL MOVE ACROSS WAYNE COUNTY THROUGH 900 PM EDT... AT 804 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER FROM NEAR GOLDSBORO EAST TO 4 MILES NORTH OF ELROY...OR ABOUT 4 MILES SOUTH OF BETHEL...MOVING EAST AT 10 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE... BETHEL... WALNUT CREEK... AND HIGHWAY 70 EAST OF GOLDSBORO. GUSTY WINDS OF 40 TO 50 MPH... VERY HEAVY RAIN... DANGEROUS CLOUD-TO-GROUND LIGHTNING... AND PEA SIZE HAIL CAN BE EXPECTED WITH THESE STORMS. SOME DOWN TREES ARE POSSIBLE. LIGHT OBJECTS SUCH AS TRASH CANS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER IMMEDIATELY. MOTORISTS DRIVING ON HIGHWAY 70 AND OTHER AREA ROADS EAST OF GOLDSBORO SHOULD SLOW DOWN TO AVOID HYDROPLANING. MWS
Special weather statement, Jul 22, 9:14 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 914 PM EDT FRI JUL 22 2005 NCZ042-043-078-088-089-230215- CUMBERLAND-JOHNSTON-SAMPSON-WAYNE-WILSON- 914 PM EDT FRI JUL 22 2005 ...STRONG THUNDERSTORMS WILL MOVE ACROSS WILSON...JOHNSTON...WAYNE... SAMPSON AND CUMBERLAND COUNTIES THROUGH 1030 PM EDT... AT 914 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR WILSON TO NEAR FAYETTEVILLE...MOVING EAST AT 15 MPH. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. MINOR FLOODING OF LOW LYING AREAS...CREEKS...STEAMS AND SOME ROADS CAN BE EXPECTED. LOCATIONS NEAR GOLDSBORO THAT HAVE ALREADY RECEIVED HEAVY RAIN THIS EVENING CAN EXPECT AN ADDITIONAL ONE TO TWO INCHES OF RAIN...AND WILL BE ESPECIALLY VULNERABLE TO FLOODING. THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF DEADLY LIGHTNING. SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. DO NOT USE THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF YOU CANNOT SEEK SHELTER INDOORS AUTOMOBILES CAN PROVIDE ADEQUATE SHELTER. DGS
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:10 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 35 min |
| Jul 22, 8:51 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 24 min |
Nearby
Flash Flood Warnings in North Carolina, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.